Utah, 2007Lightning Strike in Utah, October 13, 2007
October 13, 2007 · NWS SLC · 1 event in 1 county or zone
Showers and thunderstorms occurred across much of northern Utah, and a man was killed by a lightning strike.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms occurred across much of northern Utah, and a man was killed by a lightning strike.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Oct 13, 1:57 PM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Oct 13, 1:57 PM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
257 PM MDT SAT OCT 13 2007
.SYNOPSIS...WEAK PACIFIC TROUGH WILL MOVE OUT THROUGH EASTERN UTAH
TONIGHT AND EXIT THE STATE EARLY SUNDAY. HIGH PRESSURE ALOFT WILL
RETURN FOR SUNDAY NIGHT AND MONDAY.
&&
.DISCUSSION...SATELLITE WATER VAPOR NOW PUTS UPPER TROUGH AXIS ABOUT
TO A ROCK SPRINGS-DUCHESNE-RICHFIELD LINE ON ITS EVENTUAL DEPARTURE
FROM THE STATE TOMORROW. AIRMASS REMAINS MOIST WITH WRAP AROUND
MOISTURE STREAMING SOUTHWARD TO THE WEST OF THE TROUGH AXIS. THOUGHT
EARLIER THAT ONGOING SHOWERS WOULD INCREASE A BIT AND MAINTAIN
THEMSELVES WELL INTO THE EVENING OVER WESTERN UTAH...BUT AFTER CLOUDS
THINNED AND SUN CAME OUT FOR A WHILE...PRECIPITATION BECAME VERY
SHOWERY AND MOSTLY ALOFT AS FAR WEST AS CENTRAL NEVADA WHERE BACK
EDGE IS NOW LOCATED. EXPECT ISOLATED SHOWERS TO CONTINUE INTO THE
EVENING OVER THE WEST BUT PROBABLY WILL DIMINISH BEFORE MIDNIGHT.
OVER THE EASTERN HALF OF UTAH...WHERE CLOUDS WERE THINNER THIS
MORNING...SHOWERS HAVE BEGUN TO DEVELOP WITH AN OCCASIONAL LIGHTNING
STRIKE OR TWO. THIS AREA SHOULD CONTINUE TO FILL IN OVER THE NEXT FEW
HOURS AND CONTINUE UNTIL LATE THIS EVENING. LONGEST LINGERING SHOWERS
STILL APPEAR TO BE IN THE UINTAS WHERE CYCLONIC FLOW AND UPSLOPE
NORTHEAST WINDS WILL PERSIST THROUGH SUNDAY MORNING.
PLENTY OF CLOUD COVER WILL REMAIN ACROSS THE AREA INTO SUNDAY AS THE
700MB MOISTURE IS IN NO HURRY TO MOVE OUT UNTIL LATE SUNDAY MORNING.
NARROW SHARP RIDGE TO FOLLOW FOR LATTER HALF OF SUNDAY INTO MONDAY.
NEXT RATHER WEAK SPLITTING SYSTEM EXPECTED TUESDAY AFTERNOON AS THE
FIRST OF A SERIES OF SHORT WAVES BREAKS OFF THE DEVELOPING LOW IN THE
GULF OF ALASKA AND TEARS APART AS IT MOVES INLAND. LATEST GFS THEN
BRINGS STRONGER SHORT WAVES ON WEDNESDAY AND AGAIN THURSDAY WITH EACH
SUCCESSIVE SYSTEM A LITTLE STRONGER THAN THE LAST. THESE WAVES APPEAR
TO MOVE RATHER RAPIDLY THROUGH THE NORTHERN GREAT BASIN. FRIDAY
WILL SEE A SHORT WAVE RIDGE DEVELOP WITH A ZONAL FLOW THAT TURNS
SOUTHWEST SATURDAY AND INCREASES AS THE MAIN TROUGH FINALLY BEGINS TO
DROP INTO THE PACIFIC NORTHWEST BEFORE EVENTUALLY MOVING ACROSS THE
INTERMOUNTAIN WEST EARLY NEXT WEEK.
&&
.FIRE WEATHER...FIRE WEATHER SITUATION REMAINING FAIRLY BENIGN THE
NEXT FEW DAYS WITH LIGHT WINDS. WINDS DO PICK UP TUESDAY AFTERNOON
BUT WITH RELATIVE HUMIDITIES REMAINING ABOVE CRITICAL LEVELS...DO NOT
FORESEE ANY RED FLAG WARNINGS NECESSARY. TODAYS AFTERNOON FIRE
WEATHER PLANNING FORECAST WAS THE LAST ISSUED FOR THE SEASON. THE
MORNING PLANNING FORECAST WILL CONTINUE THROUGH OCTOBER 27TH UNLESS
OTHERWISE DICTATED.
&&
.AVIATION...WITH SHOWERS WEAKENING...CEILINGS SHOULD RISE ABOVE 7000
FT AT THE SLC TERMINAL BY THE EARLY EVENING. NORTHWESTERLY WINDS ARE
EXPECTED TO PREVAIL UNTIL SOUTHEASTERLY DRAINAGE WINDS BECOME
ESTABLISHED SOMETIME BETWEEN 03Z AND 04Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&
PUBLIC.........YOUNG
FIRE WEATHER...B. SMITH
AVIATION.......TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 13, 4:07 AM MST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
507 AM MDT SAT OCT 13 2007
UTZ001>016-019>021-517-518-WYZ021-141200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
507 AM MDT SAT OCT 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS WILL AFFECT THE REGION TODAY. ISOLATED THUNDERSTORMS
WILL PRODUCE BRIEF HEAVY RAIN...MAINLY IN THE HIGHER TERRAIN. SNOW
LEVELS WILL BE ABOVE 8000 FEET WHERE A COUPLE INCHES OF SNOW IS
EXPECTED IN SOME MOUNTAINS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY WEATHER IS FORECAST FOR SUNDAY AND MONDAY. A WEAK COLD FRONT
WILL AFFECT THE REGION LATE TUESDAY AND WEDNESDAY. A STRONGER WEATHER
SYSTEM COULD BRING PRECIPITATION AND LOWER SNOW LEVELS BY WEDNESDAY
NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
TARDY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Lightning, Summit
- When
- October 13, 5:00 PM MST
- Where
- Summit County, 48.03 mi E of Pineview
- Deaths
- 1 direct, 0 indirect
- Injuries
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 40.940, -110.260
A 60-year-old male was struck and killed by lightning while camping near Poison Mountain in the Uinta Mountain range. The man, along with his son and brother, sought shelter in a tent. All three people were injured, but only the one died.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Nebraska, October 13, 2007$250,000 · 1 event
- Hail in Kansas, October 13, 2007$30,000 · 1.75 in hail · 3 events
- Hail in Kansas, October 13, 20072.5 in hail · 13 events
- Hail in Kansas, October 13, 20071.75 in hail · 7 events
- Winter Weather in Colorado, October 13 to 15, 20075 events
- Hail and Heavy Rain in Kansas, October 13, 20070.75 in hail · 4 events
- Hail and Lightning Strike in Colorado, October 13, 2007$1,000 · 0.88 in hail · 3 events
- Flash Flooding in Kansas, October 13, 20072 events
- Hail in Kansas, October 13, 20071.25 in hail · 2 events
- Waterspout in South Atlantic Coastal Waters, October 13, 20071 event
- Hail in Texas, October 13, 20070.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65797.